MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903100
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol retrieval coil was used in the ureter during a transurethral lithotripsy procedure performed on an unknown date.During procedure, the distal tip of the sheath was damaged during laser radiation.No patient complications were reported due to this event.
 
Additional Manufacturer Narrative
Date of event: approximated based on the date the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; therefore, the expiration and device manufacture dates are unknown.Initial reporter name and address: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the expiration and device manufacture dates are unknown.Block e1: initial reporter city is (b)(6).Block h6: device code a0401 was used to capture the reportable event of distal section of sheath break.Block h10: the returned stone cone was analyzed, and a visual analysis found the coil was detached at the distal end.The detached coil was not returned.There were burn marks and signs of laser damage at/near the spot where the coil was detached.The reported event was confirmed.The instructions for use (ifu) warns the user "do not fire upon the device with a laser." however, the analyzed device provides clear evidence that it was fired upon by the laser.Based on all available information, the most probable root cause is unintended use error, indicating that interaction between the user and the device caused or contributed to the error.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Additional Manufacturer Narrative
Correction: block g1 mfr site address 1 and h6 device code have been updated.Block b3: approximated based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the expiration and device manufacture dates are unknown.Block e1: initial reporter city is shimonoseki, yamaguchi prefecture.Block h6: device code a0401 was used to capture the reportable event of distal section of sheath break.Block h10: the returned stone cone was analyzed, and a visual analysis found the the coil was detached at the distal end.The detached coil was not returned.There were burn marks and signs of laser damage at/near the spot where the coil was detached.The reported event was confirmed.The instructions for use (ifu) warns the user "do not fire upon the device with a laser." however, the analyzed device provides clear evidence that it was fired upon by the laser.Based on all available information, the most probable root cause is unintended use error, indicating that interaction between the user and the device caused or contributed to the error.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key13196602
Report Number3005099803-2022-00008
Device Sequence Number4315244
Product Code FGO
UDI-Device Identifier08714729430209
UDI-Public08714729430209
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063903100
Device Catalogue Number390-310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer03/25/2022
04/02/2026
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date04/11/2022
04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown